Alert archive / Virginia / Tornado Warnings in 2006
Tornado Warning 27, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Nov 16, 2006, 2:02 PM EST for Charles City County, Prince George County, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2006, 2:02 PM EST (19:02 UTC)
- Expired
- Nov 16, 2006, 2:30 PM EST
- In force
- 28 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
The radar
The Norfolk radar (KAKQ), 37 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 10:44 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 161903 TORAKQ VAC036-149-161930- /O.NEW.KAKQ.TO.W.0027.061116T1902Z-061116T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 202 PM EST THU NOV 16 2006 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 230 PM EST * AT 159 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GARYSVILLE...OR ABOUT 8 MILES SOUTHWEST OF CHARLES CITY...MOVING NORTHEAST AT 35 MPH. * THE STORM PRODUCING THE TORNADO IS EXPECTED TO BE NEAR... NEW HOPE AND CHARLES CITY BY 210 PM EST... RUTHVILLE...ROACHES CORNER AND ADKINS STORE BY 215 PM EST... SANDYBOTTOM AND HOLDCROFT BY 220 PM EST... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3725 7722 3723 7711 3736 7693 3744 7710 $$ 25
1 follow-up statement
000
WWUS51 KAKQ 161914
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
214 PM EST THU NOV 16 2006
VAC149-161924-
/O.CAN.KAKQ.TO.W.0027.000000T0000Z-061116T1930Z/
PRINCE GEORGE VA-
214 PM EST THU NOV 16 2006
...THE TORNADO WARNING FOR PRINCE GEORGE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.
LAT...LON 3737 7693 3731 7700 3731 7703 3728 7707
3728 7707 3732 7709 3731 7717 3731 7718
3744 7709
$$
VAC036-161930-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-061116T1930Z/
CHARLES CITY VA-
214 PM EST THU NOV 16 2006
...A TORNADO WARNING CONTINUES UNTIL 230 PM EST FOR CHARLES CITY
COUNTY...
AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHARLES
CITY...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SANDYBOTTOM AND 6 MILES NORTHWEST OF HOLDCROFT BY 220 PM EST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.
LAT...LON 3737 7693 3731 7700 3731 7703 3728 7707
3728 7707 3732 7709 3731 7717 3731 7718
3744 7709
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 11:20 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 16, 11:20 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1120 AM EST THU NOV 16 2006 .SHORT TERM /REST OF TODAY/... TOR WATCH 868 NOW IN EFFECT ACRS ENTIRE REGION UNTIL 6 PM...AS SHRAS AND TSRAS WITH VRY STRNG WNDS MOVES THRU IN ADVANCE OF COLD FRNT. MILD TEMPS THIS AFTN WITH RDGS RANGING FM THE MID 60S TO THE MID 70S. && .PREV DISCUSSION... (ISSUED 455 AM EST THU NOV 16 2006) SHORT TERM /REST OF TODAY/... AS EXPECTED...ADDITIONAL WATCH HAS BEEN ISSUED FOR EASTERN VA AND THE ADJACENT COASTAL WATERS. WHILE MOST OF THE LINE APPEARS TO BE WEAKENING...THERE ARE SOME ISOLD STORMS FORMING OUT AHEAD OF IT DOWN IN EASTERN NC...AND THIS...ALONG WITH A RE-STRENGTHENING OF THE PRE-FRONTAL TROUGH ASSOCIATED CONVECTION...IS WHAT WE ARE KEEPING AN EYE ON. PREV DISCUSSION... (ISSUED 321 AM EST THU NOV 16 2006) SHORT TERM /TODAY THROUGH SATURDAY/... VERY ACTIVE WX DAY YESTERDAY ACROSS THE EASTERN HALF OF THE U.S. SVR THREAT HAS CONTINUED OVERNIGHT FOR THE SE AND WE LOOK TO BE UNDER THE GUN THIS MORNING THROUGH EARLY AFTN. LOOKING AT WV IMAGERY...A DEEP UPR LOW IS CURRENTLY LOCATED OVER W TN/N MS AND THIS FEATURE WILL MOVE NE THROUGHOUT THE DAY. A SOLID LINE OF CONVECTION IS LOCATED TO OUR WEST AND SOUTHWEST ASSOCIATED WITH A PRE-FRONTAL TROUGH...AND WE CAN EXPECT THIS ACTIVITY TO MAKE IT INTO OUR CWA AROUND OR JUST BEFORE SUNRISE. WITH A VERY STRONG LLJ...OVER 70KTS OF 0-6KM SHEAR...AND PLENTY OF AVAILABLE MOISTURE TO TAP INTO (WITH PWS JUST UNDER 2)...WE HAVE THE POSSIBILITY OF SEEING SVR STORMS AS THIS LINE PASSES THROUGH. A TOR WATCH WAS ISSUED NOT LONG AGO FOR MOST OF THE EASTERN VA PIEDMONT...RICHMOND AND VICINITY...AS WELL AS PORTIONS OF SOUTH-CNTRL VA. BELIEVE THE MAIN THREAT TODAY WILL BE DAMAGING WIND GUSTS AND HEAVY RAIN...ALTHOUGH THE POSSIBILITY OF A TORNADO DEFINITELY EXISTS BASED ON THE HISTORY OF THIS LINE AND THE ABOVE MENTIONED PARAMETERS. EXPECT ADDITIONAL WATCHES TO BE ISSUED THIS MORNING FOR AREAS FURTHER EAST AND NORTH OF THE CURRENT ONE. THE GOOD NEWS IS THAT THIS SHOULD BE A RELATIVELY QUICK-MVG LINE. MODELS ARE IN SIMILAR AGREEMENT ON TIMING ALTHOUGH BOTH THE NAM AND GFS MAY BE A FEW HRS TOO SLOW. WITH THIS IN MIND...POPS WILL COME TO AN END BY 00Z (7PM ACROSS THE WESTERN PORTIONS OF THE CWA)...AND SHOULD EXIT THE COASTAL WATERS JUST AFTER MIDNIGHT. WITH THIS SAID...QPF AMOUNTS OF 1-1.5 STILL LOOK REASONABLE ACROSS THE AREA WITH ONLY VERY LOCALIZED AREAS RECEIVING UP TO 2. AFTER TONIGHT...ALTHOUGH WELL SEE SOME LINGERING CLOUDS ON FRI...A DRY FCST IN STORE THROUGH THE WEEKEND. TEMPS TOMORROW WILL BE BACK TO AROUND NORMAL FOR THIS TIME OF YEAR...AND MINS THIS WEEKEND WILL RANGE FROM LWR 30S WEST TO UPR 30S EAST. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... DRY AIR WILL REMAIN OVER THE AREA THROUGH SUNDAY...BEFORE A TROUGH DROPS DOWN INTO THE GREAT LAKES REGION AND HEADS OUR WAY. WHILE THERE IS LIMITED MOISTURE AVAILABLE WITH THIS NEXT SYSTEM...IT WILL DEFINITELY BRING MUCH COOLER TEMPS TO THE AREA TO START THE WORK WEEK. AVIATION... DRY AIR AT MID LVLS WILL EVENTUALLY SATURATE TO ALLOW FOR PRECIP TO DVLP. WENT AHEAD AND SLOWED PROCESS A FEW HRS...ESP AREAS NEAR COAST. WINDS WILL INCREASE TDY AHEAD OF APPRCHG COLD FNT. GOOD MOMENTUM TRANSFER THIS MORNING WHILE 0-1KM HIGH HELICITY VALUES INCREASE AS LLJ OF 60 KTS MOVES INTO THE REGION W TO E (AM-EARLY PM) AHEAD OF COLD FRONT. LOOK FOR WINDOW OF 3-5 HRS OVER EACH TAF SITE FOR MOD/HVY RAIN WITH POSSIBLE VSBY LWRG TO IFR CONDITIONS AT TIMES. IN ADDITION TO RAINFALL STRONG TO SEVERE LINE OF STORMS MAY ALLOW WINDS IN EXCESS OF 50 KTS TO REACH NEAR/AT THE SFC AS THEY PASS THROUGH THE CWA. MARINE... WINDS WILL CONTINUE TO INCREASE THIS MORNING OVER THE WATERS AS A STRONG SYSTEM APPROACHES THE REGION. GOOD MOMENTUM TRANSFER TDY...ESP IN AND AROUND TSTM ACTIVITY. LOOK FOR GUSTS TO 40 KTS AND SEAS OVER 10 FT WITH STRONG SOUTHERLY FLOW OVER THE COASTAL WATERS LATE AM THROUGH FRI AM. OVER THE BAY WINDS WILL ALSO INCREASE BUT LOOK TO STAY BLO GALES...ALTHOUGH TSTM ACTIVITY MAY HAVE GUSTS OVER 45 KTS AT TIMES THIS AFTN/EVE. CONDITIONS IMPROVE ON FRI AND THROUGH THE WKND. HYDROLOGY... FLOOD STATEMENTS CONTINUE FOR THE CHOWAN BASIN (FLSAKQ). RIVER LEVELS IN ALL RIVER BASINS ARE HIGH. WITH FCSTED QPF OF 1 TO 1.5 INCHES ACROSS ENTIRE AREA...WILL NEED TO BE PREPARED FOR RISES TODAY AND EARLY FRIDAY. NO STAGES IN THE JAMES OR APPOMATTOX ARE FCSTED TO REACH FLOOD STAGE AT THIS TIME. HOWEVER...IF 2 OR MORE INCHES OF RAINFALL IS REALIZED...MINOR FLOODING COULD RESULT. UBRAN STREET AND LOCALLY FLOOD- PRONE AREAS MAY ALSO EXPERIENCE MINOR FLOODING TODAY AND TONIGHT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...GALE WARNING FOR ANZ630>633 UNTIL 2 AM FRIDAY. ...GALE WARNING FOR ANZ650-652-654-656-658 UNTIL 7 AM FRIDAY. && SHORT TERM...GINGRICH
Hazardous weather outlook, Nov 16, 4:10 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 410 AM EST THU NOV 16 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-170915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 410 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ACTIVE WEATHER EXPECTED TODAY AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH THE AREA. THE VIRGINIA PIEDMONT WILL SEE THIS CONVECTION EARLY THIS MORNING...AND A TORNADO WATCH IS IN EFFECT UNTIL 11 AM FOR MUCH OF THE PIEDMONT...RICHMOND AREA...AS WELL AS SOUTH-CENTRAL VIRGINIA. THE MAIN THREAT FROM THESE STORMS ARE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO AS WELL. THIS LINE WILL ADVANCE EASTWARD INTO NORTHEAST NORTH CAROLINA...TIDEWATER AND HAMPTON ROADS...AS WELL AS THE PENINSULA AND EASTERN SHORE BY THIS AFTERNOON...BEFORE MOVING OFFSHORE LATE THIS EVENING. ALL INTERESTS SHOULD STAY ALERT FOR ADDITIONAL WATCHES LATER TODAY AS WELL AS ANY WARNINGS THAT MIGHT BE ISSUED. FLOOD WARNINGS CONTINUE FOR THE CHOWAN BASIN AND LOWER ROANOKE BASIN. WITH AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN TODAY...FURTHER RISES ARE ANTICIPATED. SEE FLSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY AIR WILL QUICKLY OVER-SPREAD THE REGION ON FRIDAY...AND A DRY BUT COOL FORECAST IS ANTICIPATED THROUGH THE WEEKEND. ANOTHER SHOT OF COLD AIR AS WELL AS SLIGHT CHANCES FOR RAIN IS EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. ANZ630>633-650-652-654-656-658-670-170915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 410 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL BAY AND COASTAL WATERS THIS MORNING. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM 10 AM THIS MORNING THROUGH TONIGHT. SEE CWFAKQ FOR DETAILS. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE TOWARDS THE WATERS THIS AFTERNOON...WITH SOME STORMS CAPABLE OF PRODUCING VERY STRONG WINDS. THIS LINE IS EXPECTED TO MOVE WELL OFFSHORE JUST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GALE WARNINGS WILL CONTINUE THROUGH FRIDAY MORNING...WITH WINDS AND SEAS LIKELY REMAINING ABOVE SMALL CRAFT ADVISORY CONDITIONS THROUGHOUT THE DAY. DRY AIR WILL QUICKLY OVERSPREAD THE REGION ON FRIDAY...AND A DRY BUT COOL FORECAST IS ANTICIPATED THROUGH THE WEEKEND. ANOTHER SHOT OF COLD AIR AS WELL AS SLIGHT CHANCES FOR RAIN IS EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. MCNATT
In the hours before
Special weather statement, Nov 16, 10:55 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1055 AM EST THU NOV 16 2006 VAZ063-064-071-161645- CAROLINE VA-HANOVER VA-HENRICO VA- 1055 AM EST THU NOV 16 2006 AT 1055 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH STRONG...GUSTY WINDS CENTERED OVER TUCKAHOE...MOVING NORTH AT 65 MPH. THE SHOWERS WILL BE NEAR ELMONT AT 1100 AM EST...GUM TREE AT 1105 AM EST...DOSWELL AT 1110 AM EST...GOLANSVILLE AT 1115 AM EST...MILFORD AT 1120 AM EST...GUINEA AT 1125 AM EST. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 11:28 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1128 AM EST THU NOV 16 2006 NCZ012-VAZ063-070>072-079>081-087-088-092-161715- BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA- 1128 AM EST THU NOV 16 2006 ...SHOWERS AND ISOLATED THUNDERSTORMS APPROACHING THE I 95 CORRIDOR IN SOUTH CENTRAL VIRGINIA AND NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA... AT 1128 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM 5 MILES NORTHWEST OF DINWIDDIE TO 32 MILES SOUTHWEST OF DAHLIA...OR FROM 5 MILES NORTHWEST OF DINWIDDIE TO 14 MILES NORTH OF ROCKY MOUNT...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE... CHERRY HILL AROUND 1135 AM EST... GASTON AROUND 1140 AM EST... CHESTERFIELD AROUND 1145 AM EST... TURNERS CROSSROADS AROUND 1150 AM EST... SLAGLES LAKE AROUND 1155 AM EST... EAST HIGHLAND PARK AROUND NOON EST... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 12:26 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1226 PM EST THU NOV 16 2006 VAZ063-064-070>076-080>083-088-161815- CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE VA-RICHMOND VA-SUSSEX VA-WESTMORELAND VA- 1226 PM EST THU NOV 16 2006 ...SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE I 95 CORRIDOR FROM NEAR RICHMOND TO SOUTHWEST SUSSEX COUNTY... AT 1226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM 15 MILES NORTH OF MECHANICSVILLE TO 19 MILES SOUTHWEST OF DISPUTANTA...OR FROM 7 MILES NORTHEAST OF ASHLAND TO 11 MILES NORTHEAST OF PURDY...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE... DISPUTANTA AROUND 1240 PM EST... ROXBURY AROUND 1245 PM EST... TALLEYSVILLE AROUND 1250 PM EST... SAINT STEPHENS CHURCH AROUND 1255 PM EST... NEW KENT AROUND 100 PM EST... TAPPAHANNOCK AROUND 110 PM EST... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 1:02 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 102 PM EST THU NOV 16 2006 NCZ012-VAZ087-088-092-161840- GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 102 PM EST THU NOV 16 2006 ...THUNDERSTORM WITH STRONG...GUSTY WINDS MOVING THROUGH CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA... AT 102 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG...GUSTY WINDS 12 MILES SOUTHWEST OF BOYKINS...OR ABOUT 11 MILES EAST OF GARYSBURG...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORM WILL BE NEAR LITTLE TEXAS AT 110 PM EST...DREWRYVILLE AT 115 PM EST...WORRELL AT 120 PM EST...SEBRELL AT 125 PM EST...LITTLETON AT 130 PM EST...HOMEVILLE AT 135 PM EST. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 1:18 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 118 PM EST THU NOV 16 2006 VAZ063-064-070>074-080>083-161915- CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE VA- 118 PM EST THU NOV 16 2006 ...STRONG LINE OF THUNDERSTORMS MOVING INTO METRO RICHMOND... AT 118 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF BON AIR TO 24 MILES SOUTH OF MCKENNEY...OR FROM TUCKAHOE TO 7 MILES SOUTH OF LAWRENCEVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... MCKENNEY AROUND 130 PM EST... DINWIDDIE AROUND 140 PM EST... PETERSBURG AROUND 150 PM EST... HOPEWELL AROUND 155 PM EST... ROXBURY AROUND 205 PM EST... WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF 2 INCHES PER HOUR WILL CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
Special weather statement, Nov 16, 1:38 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 138 PM EST THU NOV 16 2006 VAZ091-093-094-161945- ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-YORK VA- 138 PM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST VIRGINIA... AT 133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST VIRGINIA. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEWPORT NEWSAND...MENCHVILLE AT 245 PM EST. WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF 2 INCHES PER HOUR WILL CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LYNCH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:45 AM EST | Tornado Warning | AKQ | Dinwiddie | 30 min |
| Nov 16, 11:58 AM EST | Tornado Warning | AKQ | Greensville, Sussex | 32 min |
| Nov 16, 12:31 PM EST | Tornado Warning | AKQ | Hanover, Henrico, King William | 29 min |
| Nov 16, 1:56 PM EST | Flash Flood Warning | AKQ | City of Richmond | 2 hr |
| Nov 16, 4:01 PM EST | Special Marine Warning | AKQ | 89 min |
Nearby
Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.